Jump to navigation Jump to search
- Ok, so, with the tramadol claim and reversal of a cite flag incident, how am I going to prove my statement? Anecdotes are all I can find that support the claim, but I found this PubMed article:
From: . SADR = serious adverse drug reaction.
- "RESULTS: We identified 1512 SADRs during the study period. The most frequently reported SADRs were neurological (29.4%, including troubles of consciousness [13.2%] and seizures [6.7%]), psychiatric (22.8%, including confusions [14.6%] and hallucinations [7.3%]) and gastrointestinal (17.0%, mostly nausea and vomiting [9.6%]). Unexpected SADRs were also reported: hyponatremia, cholestatic hepatitis, serotonin syndrome. "
- Also, this is not discontinuation. This is introduction. If serotonin syndrome is part of a rare effect, and tramadol has known serotonin reuptake inhibiton properties as well, how would that not mean that, upon discontinuation, like citalopram, escitalopram, venlafaxine, dextromethorphan, paroxetine, fluoxetine, etc., tramadol can cause brain zaps?
- Before making this, I was going to do this:
- Before edit:
- "This effect can be caused by the withdrawal, dose reduction, or discontinuation of antidepressant drugs, including selective serotonin re-uptake inhibitors (SSRIs) or serotonin–norepinephrine reuptake inhibitors (SNRIs) such as sertraline, paroxetine, and venlafaxine. It can also be caused by MDMA use and the experience may sometimes last for days at a time. If caused by antidepressant withdrawal, it is strongly recommended that one taper or reduce their dose gradually instead of stopping abruptly. Tramadol, an opioid painkiller with SNRI properties, can also cause brain zaps upon abrupt discontinuation."
- After hypothetical edit
- "This effect can be caused by the withdrawal, dose reduction, or discontinuation of antidepressant drugs, including selective serotonin re-uptake inhibitors (SSRIs) or serotonin–norepinephrine reuptake inhibitors (SNRIs) such as sertraline (Zoloft), paroxetine (Paxil), and venlafaxine (Effexor). It can also be part of aftereffects caused by MDMA use and the effect may sometimes last for days at a time. If caused by antidepressant withdrawal, it is strongly recommended that one taper or reduce their dose gradually instead of stopping abruptly. Multiple anecdotes online suggest that tramadol (Ultram or Ultracet with paracetamol) can cause brain zaps upon abrupt discontinuation. (((insert anecdotes here)))"
- Is that ok? I know references are supposed to be from PubMed or a medical journal, but I can't find anything. If many people say "this is an effect I got when stopping" and we know that compounds with SRI properties also cause this effect when stopping the medicine/substance, is that an appropriate thing to say? I'M CONFUSED D; --Corticosteroid (talk) 21:03, 2 September 2017 (CEST)
- @Corticosteroid: The latest revision should give you an idea of how to handle presenting information that is commonly known through a large body of anecdotes, versus a formal scientific claim that "X causes Y" or "There exists a causal relationship between X and Y". Also, please note that a claim's need for a cite flag doesn't necessarily mean the claim is not worth asserting anyway, if it has a safety-related educational function for instance. It is not always the case that you will find a one to one correspondence between the content of a scientific paper and the specific claim you want to make, in which case a degree of interpretation and logical explanation is required. For instance, I do think the claim can be improved by say, writing that the brain zaps likely owe to its SRI activity, and then finding a paper that links brain zaps with SRIs. e.g. "The opioid painkiller tramadol has also been reported to cause brain zaps upon abrupt discontinuation, likely owing itself to its additional activity as a reuptake inhibitor of serotonin. Something along those lines, perhaps. --Clarity (talk) 07:18, 5 September 2017 (CEST)
- just used ref to make it look cool c: https://www.ncbi.nlm.nih.gov/pubmed/28755832